Advertisement

Ukrainian Mathematical Journal

, Volume 67, Issue 4, pp 564–583 | Cite as

On the Limit Behavior of a Sequence of Markov Processes Perturbed in a Neighborhood of the Singular Point

  • A. Yu. Pilipenko
  • Yu. E. Prikhod’ko
Article

We study the limit behavior of a sequence of Markov processes whose distributions outside any neighborhood of a “singular” point are attracted to a certain probability law. In any neighborhood of this point, the limit behavior can be irregular. As an example of application of the general result, we consider a symmetric random walk with unit jumps perturbed in the neighborhood of the origin. The invariance principle is established for the standard time and space scaling. The limit process is a skew Brownian motion.

Keywords

Markov Chain Brownian Motion Random Walk MARKOV Process Weak Convergence 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    J. M. Harrison and L. A. Shepp, “On skew Brownian motion,” Ann. Probab., 9, No. 2, 309–313 (1981).CrossRefMathSciNetzbMATHGoogle Scholar
  2. 2.
    R. A. Minlos and E. A. Zhizhina, “Limit diffusion process for an inhomogeneous random walk on the one-dimensional lattice,” Usp. Mat. Nauk, 52, No. 2, 87–100 (1997).CrossRefMathSciNetGoogle Scholar
  3. 3.
    D. A. Yarotskii, “Invariance principle for an inhomogeneous random walk on the ℤ1 lattice” Mat. Zametki, 66, No. 3, 459–472 (1999).CrossRefMathSciNetGoogle Scholar
  4. 4.
    A. Yu. Pylypenko and Yu. E. Prykhod’ko, “On the limit behavior of symmetric random walks with membranes,” Teor. Imovir. Mat. Statyst., Issue 85, 84–94 (2011).Google Scholar
  5. 5.
    A. Yu. Pilipenko and Yu. E. Prykhodko, “Limit behavior of a simple random walk with non-integrable jump from a barrier,” Theory Stochast. Proc., 19(35), No. 1, 52–61 (2014).Google Scholar
  6. 6.
    N. Enriquez and Y. Kifer, “Markov chains on graphs and Brownian motion,” J. Theor. Probab., 14, No. 2, 495–510 (2001).CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    M. I. Freidlin and A. D. Wentzel, “Diffusion processes on graphs and the averaging principle,” Ann. Probab., 21, No. 4, 2215–2245 (1993).CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    A. M. Kulik, A Limit Theorem for Diffusions on Graphs with Variable Configuration, Preprint arXiv:math/0701632 (2007).Google Scholar
  9. 9.
    S. R. S. Varadhan and R. J.Williams, “Brownian motion in a wedge with oblique reflection,” Comm. Pure Appl. Math., 38, 405–443 (1985).CrossRefMathSciNetzbMATHGoogle Scholar
  10. 10.
    Y. Kwon, “The submartingale problem for Brownian motion in a cone with nonconstant oblique reflection,” Probab. Theory Relat. Fields, 92, No. 3, 351–391 (1992).CrossRefzbMATHGoogle Scholar
  11. 11.
    Y. Kwon and R. J. Williams, “Reflected Brownian motion in a cone with radially homogeneous reflection field,” Trans. Amer. Math. Soc., 327, No. 2, 739–780 (1991).CrossRefMathSciNetzbMATHGoogle Scholar
  12. 12.
    R. Bafico and P. Baldi, “Small random perturbations of Peano phenomena,” Stochastics, 6, No. 3–4, 279–292 (1982).Google Scholar
  13. 13.
    I. G. Krykun and S. Ya. Makhno, “Peano phenomena for Itˆo equations,” Ukr. Mat. Visn., 10, No. 1, 87–109 (2013).MathSciNetGoogle Scholar
  14. 14.
    B. P. Kharlamov, Continuous Semi-Markov Processes [in Russian], Nauka, Moscow (2001).Google Scholar
  15. 15.
    V. Skorokhod, Investigations into the Theory of Random Processes [in Russian], Kiev University, Kiev (1961).Google Scholar
  16. 16.
    O. Kallenberg, Foundations of Modern Probability, Springer, New York (1997).zbMATHGoogle Scholar
  17. 17.
    P. Billingsley, Convergence of Probability Measures, Wiley, New York (1968).zbMATHGoogle Scholar
  18. 18.
    S. Ethier and T. Kurtz, Markov Processes. Characterization and Convergence, Wiley, New York (1986).Google Scholar
  19. 19.
    A. F. Karr, “Weak convergence of a sequence of Markov chains,” Z. Wahrscheinlichkeitstheor. Verw. Geb., 33, No. 1, 41–48 (1975/76).Google Scholar
  20. 20.
    A. Lejay, “On the constructions of the skew Brownian motion,” Probab. Surv., 3, 413–466 (2006).CrossRefMathSciNetzbMATHGoogle Scholar
  21. 21.
    W. Feller, An Introduction to Probability Theory and Its Applications, Vol. 1, Wiley, New York (1966).zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  • A. Yu. Pilipenko
    • 1
  • Yu. E. Prikhod’ko
    • 2
  1. 1.Institute of MathematicsUkrainian National Academy of SciencesKyivUkraine
  2. 2.“Kyiv Polytechnic Institute”Ukrainian National Technical UniversityKyivUkraine

Personalised recommendations